4 doctors weighed in:

Can prednisone cause ulcers?

4 doctors weighed in
Dr. Visalakshi Vallury
Family Medicine
2 doctors agree

In brief: Yes

Prednisone is a powerful anti inflammatory agent used for treatment of arthritis, copd, asthma and other steroid responsive conditions.
The risk for ulcers is higher for higher doses, prolonged use, or with prior history of ulcers. The risks for ulcers and other side effects must be balanced against the benefit of treatment. As a rule the lowest possible dose should be used for the least time.

In brief: Yes

Prednisone is a powerful anti inflammatory agent used for treatment of arthritis, copd, asthma and other steroid responsive conditions.
The risk for ulcers is higher for higher doses, prolonged use, or with prior history of ulcers. The risks for ulcers and other side effects must be balanced against the benefit of treatment. As a rule the lowest possible dose should be used for the least time.
Dr. Visalakshi Vallury
Dr. Visalakshi Vallury
Thank
Dr. Jason Hemming
Internal Medicine - Gastroenterology

In brief: Yes

Steroids may place you at increased risk for gastric ulcers.

In brief: Yes

Steroids may place you at increased risk for gastric ulcers.
Dr. Jason Hemming
Dr. Jason Hemming
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified,
24 years in practice
171K people helped
Continue
111,000 doctors available
Read more answers from doctors